Tornadoes · United States · Alabama · 2019

EF1 tornado, Hyatt to Mountainview, Alabama, April 8, 2019

From Hyatt to Mountainview, this EF1 tornado ran 6.1 miles across Marshall County on April 8, 2019, touching down at 7:10 AM CDT and reaching 219 yards wide. It killed nobody and injured 1.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 8, 2019
Touchdown
7:10 AM CDT (12:10 UTC)
Lifted
7:29 AM CDT (12:29 UTC)
On the ground
19 minutes
Path length
6.1 miles (9.8 km)
Path width
219 yards (200 m)
Deaths
0
Injuries
1
County
Marshall County
Touchdown point
34.227, -86.329
Lift-off point
34.303, -86.274
Record number
1904080610-01

What the Weather Service recorded

A tornado just before daybreak produced up to EF-1 damage in Marshall County from northwest of Douglas to south of Guntersville.

A tornado began southwest of the intersection of Highpoint and McAllister Roads and north of Bearden Rd. Numerous hardwood trees were either uprooted or had large limb damage. As the tornado approached Highpoint Road, it caused minor roof damage to two single-family homes and destroyed a large shed, that was unanchored to its foundation. Damage indicators further upstream were consistent with the assessment at Highpoint Road. A mix of hardwood and softwood trees were either snapped or uprooted along portions of Nixon Chapel Road and Section Line Road. A more concentrated area of heavy tree damage, with significant mobile home roof damage and minor single home roof damage, was noted in an area between|Windsor Road and Mt. Olive Road, likely where the tornado peaked in intensity. ||The tornado continued north-northeast toward U.S. Highway 431. The tornado started to quickly weaken as it crossed the junction of Oneonta Cutoff Road, Turnpike Road and County Road 205. Sporadic tree damage was observed around this location, causing power line damage. Finally, the tornado approached Highway 431 and damaged air-conditioning units and caused minor roof damage to two large retail buildings. Very minor limb damage was noted north of 431 where the tornado dissipated.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
21:58 UTC22:11 UTCSevere Thunderstorm WarningHUN
22:08 UTC23:00 UTCSevere Thunderstorm WarningHUN
11:03 UTC11:30 UTCSevere Thunderstorm WarningHUN
11:22 UTC11:45 UTCTornado WarningHUN
11:42 UTC12:02 UTCSevere Thunderstorm WarningHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 05:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 8, 6:48 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 8, 6:48 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
648 AM CDT Mon Apr 8 2019

.UPDATE...
For 12Z TAFS.

&&

.NEAR TERM...(Today)
Issued at 505 AM CDT Mon Apr 8 2019

Another wave of showers/tstms is currently moving north across
NW/north cntrl AL this early Mon morning. This activity is advancing
nwd ahead of a pseudo warm front draped across cntrl MS into portions
of extreme NW AL. Most of this initial wave of convection should be
out of the local area into west/mid TN prior to daybreak, with
additional showers/tstms likely more suppressed to the wrn/cntrl Gulf
Coastal areas in closer proximity to the main sfc low. Latest model
suites are fairly consistent with the sfc low lifting to the north
into cntrl MS later today. This should allow the pseudo warm front to
also lift more north and thru the area by late this afternoon. At
the same time, the upper low/trough axis associated with the sfc low
over SE TX should also move ENE into the Lower MS Valley later today.
All the latest model runs pretty much have additional showers/tstms
developing along/just north of the advancing pseudo front, with
rainfall again spreading into the cntrl TN Valley late this morning.

Airmass recovery will be critical later this morning following this
initial wave of convection. Provided modest instability is able to
develop with the brief clearing early this morning, SBCAPE values may
be able to climb near 1000 J/kg by the middle of the day. Given a
somewhat convergent flow pattern at the sfc with the advancing pseudo
front, coupled with some dynamic forcing provided by the approaching
upper low/trough axis, sustained updraft development may be
supportive of a few marginally strong/severe tstms later today with
the next round of convection, capable of brief damaging wind gusts
and hail. Airmass recovery though will again be critical this
morning. Otherwise, additional convective development may trend more
as mod/heavy showers, with perhaps a few embedded tstms at times.

Current temp trends mainly in the lower/mid 60s may be able to climb
into the lower to perhaps mid 70s later this morning, in response to
a brief clearing pattern. More robust heating though will certainly
be tampered by additional rainfall and thick cloud cover.

.SHORT TERM...(Tonight through Wednesday night)
Issued at 505 AM CDT Mon Apr 8 2019

Rainfall will continue into this evening, as both the sfc low/upper
low/trough axis translate east into cntrl AL. Coverage of additional
showers/tstms though may be diminished somewhat with the loss of
buoyant energy coupled with the better synoptic forcing remaining
just to the south of the local area. Temps later tonight will trend
seasonably warm again, given the lingering rainfall/cloud cover, with
lows predom around 60F. The storm system then begins to move east of
the gen area going into Tue, with rainfall tapering across north
cntrl/NE AL that morning. Clouds may also begin to diminish from the
west Tue afternoon, thereby perhaps allowing highs to climb more into
the mid/upper 70s. A brief clearing trend then looks to develop
across the area by mid week, as a sfc ridge quickly moves east across
the Gulf region. After a seasonably cool night early Wed, with lows
back close to 50F, temps look to rebound back into the upper 70s
later in the day Wed. Quiet and slightly warmer conditions are then
xpcted Wed night, with lows more in the mid/upper 50s.

.LONG TERM...(Thursday through Sunday)
Issued at 505 AM CDT Mon Apr 8 2019

An impressive negative-til trough over NE/KS at the beginning of the
period will continue to deepen as it lifts northeastward into the MO
Valley Thursday/Thursday night. Strengthening deep-layer
southwesterly flow downstream from this system will lead to a very
warm day on Thursday with highs in the lower to perhaps mid 80s.
Boundary layer flow will be rather brisk, and based on the current
wind/wind gust grids, a Wind Advisory may be required for most of
this period. However, low-level moisture return will be somewhat
tempered by a broad anticyclone over the Eastern Seaboard, resulting
in limited CAPE as a Pacific cold front associated with the trough
pushes eastward into the region late Thursday night. Thus, although
strong low-level convergence along the boundary should force the
development of a band of convection late Thursday night/early Friday
morning, the overall threat for severe storms appears low in spite of
favorable low-level/deep-layer wind shear. As the parent surface low
begins to occlude Thursday night, the Pacific front will decelerate
as it crosses our region, with showers and a few storms persisting
after 12Z in our eastern counties. In the wake of the cold front, a
modified Canadian airmass wrapping around the cyclone will be
advected into the region, providing slightly cooler temperatures and
drier conditions on Friday afternoon/night.

Medium range guidance suggests that flow aloft will back to the
south-southwest and strengthen once again on Saturday/Saturday night,
as another strong mid-level trough spreads east-northeastward from
the Four Corners region into the central Plains. A surface low
related to this system will become established across southeastern TX
during the day on Saturday, with favorable low-level WAA to the
northeast of the low providing sufficient lift across our region for
the development of thicker clouds and scattered light showers,
perhaps beginning before sunrise and continuing throughout the day.
Eastward advancement of the increasingly negatively-tilted mid-level
wave will support deepening of the surface low as it lifts
northeastward through the lower MS Valley and into KY on Saturday
night and Sunday. As the local airmass destabilizes, we expect an
increasing threat for thunderstorms this period, and with both
forcing for ascent and flow/shear expected to be stronger with this
system, it appears to carry a slightly higher risk for severe storms
than the disturbance Thursday night. However, timing differences that
typically exist among the global models at this range will need to
be resolved before threats can be refined.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 648 AM CDT Mon Apr 8 2019

The initial cluster of shra/tsra has now moved just to the N/E of the
two main terminals, with MVFR cigs near 2K ft in place. MVFR cigs are
generally xpcted into the afternoon hrs, as additional clusters of
shra/tsra begin to move NE into the area. VRB winds gusting near 30kt
along with reduced cigs are possible in/near any heavier shra/tsra
from late this morning into this afternoon. Cigs may then briefly
improve into the 3-5K ft range after 21-22Z, as rainfall begins to
taper off some to the NE. Some lingering -shra/tsra are possible into
the evening hrs, as a storm system moves ewd across the region. Cigs
may again lower near 2K ft late tonight as well, with precip tapering
off as the storm system exits to the east.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...09
SHORT TERM...09
LONG TERM...70/DD
AVIATION...09

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 8, 7:01 AM CDT, 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Huntsville AL
701 AM CDT Mon Apr 8 2019

ALZ001>010-016-TNZ076-096-097-091115-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
701 AM CDT Mon Apr 8 2019

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Today and Tonight...

Multiple rounds of scattered embedded thunderstorms within numerous
to widespread showers will continue to spread northward across the
outlook area into the afternoon hours , as a storm system out of the
southwest lifts into the region. A few of these storms may be strong
to marginally severe from this morning into the afternoon hours, and
will be capable of brief gusty winds around 50 to 60 MPH and hail to
the size of quarters. A brief tornado cannot be ruled out as well
this morning. Linger showers and perhaps a few additional storms will
remain possible into the evening and overnight periods, as the storm
system begins to move eastward over the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A few remaining thunderstorms are possible Tuesday morning across
northeast Alabama, as the storm system exits to the east.

Additional thunderstorms are possible Thursday night into Friday
morning, as a cold front moves eastward across the area. A few
strong
storms capable of gusty winds will be possible with this next front.

Thunderstorms will again be possible Saturday night into Sunday, as
another storm system approaches the area from the southwest.

.SPOTTER CALL TO ACTION STATEMENT...

Formal activation of storm spotters and emergency management
personnel is not anticipated at this time. However, timely reports of
any storm damage are greatly appreciated.

In the hours before

Special weather statement, Apr 8, 2:35 AM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
235 AM CDT MON APR 8 2019

ALZ001>004-007-016-080815-
Lawrence AL-Lauderdale AL-Morgan AL-Franklin AL-Colbert AL-
Cullman AL-
235 AM CDT MON APR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...COLBERT...CULLMAN...
FRANKLIN...WESTERN MORGAN AND LAWRENCE COUNTIES UNTIL 315 AM CDT...

At 234 AM CDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 7 miles east of Tishomingo State Park
to near Winston Free State Barn to near West Jefferson. Movement
of this line was to the north northeast at 40 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Decatur, Florence, Cullman, Hartselle, Muscle Shoals, Russellville,
Sheffield, Tuscumbia, Moulton and Hanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3389 8701 3390 8710 3399 8715 3399 8711
      3430 8711 3431 8779 3455 8815 3489 8810
      3492 8816 3501 8820 3500 8759 3463 8703
      3409 8666 3408 8670 3405 8668 3395 8679
      3394 8688 3387 8693 3386 8699
TIME...MOT...LOC 0734Z 217DEG 66KT 3460 8805 3417 8747 3360 8707

70/DD
Special weather statement, Apr 8, 3:28 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
328 AM CDT MON APR 8 2019

ALZ001-004>008-016-TNZ096-080915-
Marshall AL-Lawrence AL-Madison AL-Lauderdale AL-Morgan AL-
Limestone AL-Cullman AL-Lincoln TN-
328 AM CDT MON APR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
MADISON...EASTERN LAUDERDALE...LIMESTONE...CULLMAN...MORGAN...EASTERN
LAWRENCE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 415 AM CDT...

At 326 AM CDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 7 miles east of Collinwood to 6 miles
northwest of Trinity to near Dodge City. Movement of this line was
to the northeast at 40 mph.

Pea size hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Huntsville, Decatur, Madison, Athens, Cullman, Hartselle,
Guntersville, Arab, Meridianville and Redstone Arsenal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3426 8711 3430 8711 3430 8713 3458 8727
      3473 8744 3480 8743 3483 8755 3500 8775
      3499 8684 3523 8682 3505 8663 3432 8628
      3423 8642 3426 8644 3425 8652 3412 8660
      3408 8669 3405 8668 3389 8693
TIME...MOT...LOC 0826Z 227DEG 56KT 3514 8763 3468 8714 3404 8684

70/DD
Special weather statement, Apr 8, 5:50 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
550 AM CDT MON APR 8 2019

ALZ008-010-081130-
Marshall AL-DeKalb AL-
550 AM CDT MON APR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 630 AM CDT...

At 550 AM CDT, Doppler radar was tracking a strong thunderstorm near
Susan Moore, or near Blountsville, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Albertville, Boaz, Guntersville, Crossville, Douglas, McVille, High
Point, Horton, Columbus City and Lake Guntersville St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 8642 3424 8644 3426 8644 3426 8646
      3427 8645 3427 8646 3429 8646 3451 8624
      3427 8599 3418 8615 3418 8619 3410 8631
TIME...MOT...LOC 1050Z 230DEG 31KT 3413 8649

Stumpf
Local storm report, Apr 8, 6:56 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     TORNADO          2 WSW GUNTERSVILLE      34.35N 86.31W
04/08/2019                   MARSHALL           AL   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN IN A
            PATH NORTHWEST OF DOUGLAS UP HIGHWAY 431
            INTO GUNTERSVILLE. VISUAL TORNADO CONFIRMED
            ALONG THE PATH. TIME ESTIMATED BY RADAR.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 12:00Z

0.2 hours before the tornado, 129 km from the path. April 8, 2019.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 153 joules per kilogram, CIN -90, lifted condensation level 1012 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 140 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-90 J/kg
Surface CAPE
390 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 00:00Z

11.8 hours after it, 129 km from the path. April 9, 2019.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 26 joules per kilogram, CIN -103, lifted condensation level 1282 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-04-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 57 square meters per square second, 0 to 6 km bulk shear 31 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-103 J/kg
Surface CAPE
339 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
6.7 K/km

Open this sounding in Storm Lab

The surface observations

Albertville (BFZ), 6 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
10:15 UTC66.262.60° 0 kt1013.9-RA
10:35 UTC64.462.60° 0 kt1013.5-RA
10:55 UTC66.262.6150° 7 kt1013.5-RA
11:15 UTC66.262.6170° 9 kt161012.9-RA
11:35 UTC66.262.6190° 9 kt181013.9
11:55 UTC6862.6180° 12 kt171013.9
12:15 UTC6862.6180° 12 kt171013.9
12:35 UTC6862.6200° 11 kt161014.6
12:55 UTC66.260.8230° 10 kt251015.2RA
13:15 UTC64.462.6230° 6 kt1015.6RA
13:35 UTC64.462.6210° 6 kt1015.2-RA
13:55 UTC64.462.60° 0 kt1015.2-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the touchdown began at 12:12 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
10:15 UTCTORNADO1 Nw HaydenBlount, ALDAMAGE WAS MOSTLY DOWNED TREES WITH SOME MINOR STRUCTURE DAMAGE.
10:44 UTCTORNADO4 E BlountsvilleBlount, ALAT LEAST 20 STRUCTURES SUFFERED VARYING DEGREES OF DAMAGE.
10:48 UTCTSTM WND DMG4 Wnw Susan MooreBlount, ALTREES DOWN ON OLD SCOTT ROAD AND WILLIAMS SETTLEMENT ROAD.
10:52 UTCTSTM WND DMG4 Ssw BrooksvilleBlount, ALTREES DOWN AND DAMAGE TO A MOBILE HOME NEAR HIGHWAY 79. POSSIBLE TORNADO.
11:18 UTCTORNADO2 Wsw GuntersvilleMarshall, ALWIDESPREAD TREES AND POWER LINES DOWN IN A PATH NORTHWEST OF DOUGLAS UP HIGHWAY 431 INTO GUNTERSVILLE. VISUAL TORNADO CONFIRMED ALONG THE PATH. TIME ESTIMATED BY RADAR.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 8, 2019

2 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 85:15 AM CDTEF0Blount, AL2.2325
April 85:44 AM CDTEF1Blount, AL6.31,175

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.